TheLupusSite.com banner

1 - 7 of 7 Posts

·
Brenda
Joined
·
369 Posts
Discussion Starter #1
I'm back on the steroids because I just couldn't handle the pain from the inflammation when I was off. Seems like getting back on them they aren't helping as much as they did when I quit and they are causing the instant irrate feelings and depression. Not constantly, but when they hit I can't hardly stand myself. I know I'm feeling unreasonable but everything ticks me off. (part of the reason I've not posted much here lately, I'm so afraid of what I will say). Anyone have any suggestions?

I asked the rhuemy last time if there were a medicine to counteract it and he said "well, there is, but you don't want it!"
 

·
Registered
Joined
·
59 Posts
I know what you are talking about I have been on steriods now for 6 months and it drives my husband insane when I get mad about nothing at all. I know in my head that I should not be that way but can't seem to stop myself. He has began treating it as if it is PMS and knows it will pass. Luckily my dr is slowly lowering the dosage so that I can completely come off of them. But with lowering the doseage is bring the pain back. The steriods have also caused me to put on alot of weight.
 

·
Registered
Joined
·
1,640 Posts
Hi Friends,

I understand, just what your saying. :( I too, am a she lion, on steroids.

I went to my phychiatrist because of mood swings, and decline in mental capacity,as well as being unable to sleep from the steroids, also had terrible anxiety.

He put me back on Cymbalta, prescribed something for anxiety, and gave me another pill to help me sleep. So, more pills to counteract the Pred.

Before, I got in to see him. I cut out all stimulants such as tea and coffee. They really made the anxiety a lot worse, and sent my irritation levels through the roof.

My guess is your dr. said " you don't want them", because they are addictive. I mean if he was speaking of benzodiazapines. However, there are sedating antidepressants also, you might be able to take. I will be put on one..as soon as it come in my mail. I get my script through the mail service, my insurance provides.

I am on valium in the mean time. I figure my husband has enough to deal with just having an ill wife..He certainly didn't need to live with a mountain lion..too.:lol:

I hope you feel better soon.
 

·
Administrator
Joined
·
10,167 Posts
Hi Brenda,

I used to have a "Bobo". It was a blowup clown with sand at the bottom that my husband picked up at a toy store. When I got mad I would beat up on Bobo. Afterwards I always felt much calmer.

A short walk can help also. The exercise will help release that pent up energy. Usually after the first few minutes I start taking in my surroundings and it takes my mind off of whatever stupid thing I blew up at instead of going over it many times in my head.

I hope you start to feel better soon.

Take care,
Lazylegs
 

·
Registered
Joined
·
152 Posts
Oh man, steroids make me so nuts. When my husband and I were still dating, I was prescribed steroids for what was ALMOST pneumonia, and antibiotics weren't kicking. (I haven't been on steroids for lupus yet. I hope hope HOPE I never have to.) I broke up with him at least once every day I was taking them. It was a couple weeks. Thankfully, he just ignored me and married me anyway.

I was depressed, moodswings, crying, panic attacks... I didn't think I could survive the course. It helped me some to understand that it was the steroids making me bananas, and think through everything I did or said before I did or said it, and evaluated whether it was appropriate or if it was the steroids.
 

·
Registered
Joined
·
647 Posts
My psych explained that taking prednisone was like experiencing a panic attack - the pred mimics the bodies natural fight or flight response. No wonder we all act nuts on the stuff!

Knowing how I will react, I am prescribed Ativan (a mild sedative) to take with prednisone. I don't even wait for the crying and screaming now. Over 20mg pred, I take 1mg Ativan at the same time. I just nix that insanity before the drama starts.

My hubbby is soooo thankfull! :p
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
I can only say that the anti depressants have helped level out the depression and the anger and the emotional roller coster that I was on. That might not help you the way it has helped me but it is worth an ask of any doctor you see. I do hope that you start to feel better soon.
 
1 - 7 of 7 Posts
Top